Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Miscarriage and Pregnancy Loss Support Miscarriage and Pregnancy Loss Support

Cytotec for miscarriage

Posted by on Dec. 12, 2012 at 9:45 AM
  • 24 Replies

I took one dose of these meds to induce miscarriage and all it gave me was extreme nausea, diarrhea, and painful gas cramping all over.  I know it was gas because of where it was located.  I didn't spot or start cramping in the area of my uterus, so I didn't bother taking another dose.  I'm still not cramping or bleeding this morning so I think I've decided to contact the doctor about a D&C.  Those meds were awful.  I don't think I could continue taking them.  Any one else suffer these or other side effects?

~Jenn


by on Dec. 12, 2012 at 9:45 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
3xBabylove
by Heather on Dec. 12, 2012 at 10:01 AM
1 mom liked this
I'm sorry your going through all that... I was given the option but the baby passed on its own... But I do know my dr told me if the 1st dose doesn't work it will take that second dose to get it going. Hope yu get to feeling better :/
Posted on the NEW CafeMom Mobile
Dani41780
by on Dec. 12, 2012 at 10:20 AM

I'm so sorry :(


Bandonsbug
by on Dec. 12, 2012 at 10:33 AM
Quoting 3xBabylove:

I'm sorry your going through all that... I was given the option but the baby passed on its own... But I do know my dr told me if the 1st dose doesn't work it will take that second dose to get it going. Hope yu get to feeling better :/

Well, the dosage is two pills every six hours, so four times a day.  He said it could take a day to get things started, and if it doesn't start by 3-4 days, the medicine isn't going to work.  One dose gave me awful side effects not related to miscarrying, so I won't be taking any more meds.  As of right now I'm not cramping or bleeding yet, and I'm waiting for my doctor to call me back about the D&C. 

Zealand2008
by Bronze Member on Dec. 12, 2012 at 3:32 PM
1 mom liked this
Don't take cytotec. It has been known to cause uterine rupture and has been the cause of death in some women. It was not created for that purpose. Look up cytotec uterine rupture online and you will see.
Posted on the NEW CafeMom Mobile
Angela4boys
by Angela on Dec. 12, 2012 at 3:36 PM
Cytotec administered vaginal made me hemorrhage, requiring a blood transfusion. By the time I was taken back for surgery I had lost 7 1/2 pounds of blood and clots.
Posted on the NEW CafeMom Mobile
Zealand2008
by Bronze Member on Dec. 12, 2012 at 3:42 PM
1 mom liked this
I can't believe doctors still use this drug. We need to get the word out.


Quoting Angela4boys:

Cytotec administered vaginal made me hemorrhage, requiring a blood transfusion. By the time I was taken back for surgery I had lost 7 1/2 pounds of blood and clots.

Posted on the NEW CafeMom Mobile
Angela4boys
by Angela on Dec. 12, 2012 at 3:45 PM
I know, and it drives me nuts every post I see with cytotec in it. It's like salt in the wound.

Quoting Zealand2008:

I can't believe doctors still use this drug. We need to get the word out.




Quoting Angela4boys:

Cytotec administered vaginal made me hemorrhage, requiring a blood transfusion. By the time I was taken back for surgery I had lost 7 1/2 pounds of blood and clots.

Posted on the NEW CafeMom Mobile
Zealand2008
by Bronze Member on Dec. 12, 2012 at 3:47 PM
I also watched 2 documentaries that talked about it. Pisses me off that doctors are still ignorant. You go in trusting your doctor.


Quoting Angela4boys:

I know, and it drives me nuts every post I see with cytotec in it. It's like salt in the wound.



Quoting Zealand2008:

I can't believe doctors still use this drug. We need to get the word out.






Quoting Angela4boys:

Cytotec administered vaginal made me hemorrhage, requiring a blood transfusion. By the time I was taken back for surgery I had lost 7 1/2 pounds of blood and clots.


Posted on the NEW CafeMom Mobile
Angela4boys
by Angela on Dec. 12, 2012 at 3:50 PM
1 mom liked this
And I had mine in the hospital.... Not once was I warned of the side effects or possible complications. Of course they don't bring the box in that they come in with a big slash over a pregnant woman, and they don't tell you it's an off label use, it an ulcer medication. It should be malpractice.

Quoting Zealand2008:

I also watched 2 documentaries that talked about it. Pisses me off that doctors are still ignorant. You go in trusting your doctor.




Quoting Angela4boys:

I know, and it drives me nuts every post I see with cytotec in it. It's like salt in the wound.





Quoting Zealand2008:

I can't believe doctors still use this drug. We need to get the word out.








Quoting Angela4boys:

Cytotec administered vaginal made me hemorrhage, requiring a blood transfusion. By the time I was taken back for surgery I had lost 7 1/2 pounds of blood and clots.


Posted on the NEW CafeMom Mobile
Bandonsbug
by on Dec. 12, 2012 at 4:42 PM
Quoting Angela4boys:

I know, and it drives me nuts every post I see with cytotec in it. It's like salt in the wound.

Quoting Zealand2008:

I can't believe doctors still use this drug. We need to get the word out.




Quoting Angela4boys:

Cytotec administered vaginal made me hemorrhage, requiring a blood transfusion. By the time I was taken back for surgery I had lost 7 1/2 pounds of blood and clots.

Like I said in my most recent reply.  One dose's side effects were enough for me.  I'm getting a D&C tomorrow.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN